Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Apr 30, 2011, 10:34 AM MDT for 6 counties in Montana. It was in force for 7 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2011, 10:34 AM MDT (16:34 UTC)
- Expired
- Apr 30, 2011, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Garfield County, MT, McCone County, MT, Prairie County, MT, Roosevelt County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 66 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 11:30 AM MDT | BLIZZARD | Bainville, MT | VISIBILITY IS ABOUT 10 FEET AT MOST EAST OF BAINVILLE NEAR THE STATELINE. MULTIPLE CARS ARE STUCK ON THE HIGHWAY OR HAVE SLID OFF IN THE DITCH. POWERLINES ARE DOWN. |
| Apr 30, 12:14 PM MDT | NON-TSTM WND GST 61 | 13 Nw Mccloud, MT | BIG SHEEP RAWS SITE REPORTED SUSTAINED WINDS OF 38 MPH GUSTING TO 61 MPH. |
| Apr 30, 12:48 PM MDT | NON-TSTM WND GST 51 | Jordan, MT | SUSTAINED WINDS GREATER THAN 30 MPH SINCE 948AM. HIGHEST GUST OCCURRED BETWEEN 1148AM AND 1148PM. |
| Apr 30, 1:23 PM MDT | HIGH SUST WINDS 61 | 8 Sw Bredette, MT | MCDONALD PASS RAWS REPORTED SUSTAINED WINDS OF 45 TO 55 MPH WITH GUST TO 61 MPH FROM 0123 AM TO 1344 PM. |
| Apr 30, 1:44 PM MDT | NON-TSTM WND GST 58 | 14 Nnw Hell Creek Recre, MT | SUSTAINED WINDS GREATER THAN 30MPH SINCE 1044AM AT THE KING COULEE RAWS. HIGHEST GUST OCCURRED AT 144PM. |
| Apr 30, 2:04 PM MDT | SNOW 0 | Bainville, MT | SNOW STOPPED AROUND 12PM. CURRENT WINDS ARE ESTIMATED TO BE AROUND 40 MPH. THERE ARE 2.5 TO 3 FOOT DRIFTS IN THE YARD. THE WINDS KNOCKED DOWN A PANEL FENCE. THEY HAVE BEEN WITHOUT POWER SINCE 520AM. |
| Apr 30, 4:06 PM MDT | HIGH SUST WINDS 45 | Nne Nashua, MT | SUSTAINED WINDS ABOVE 40MPH SINCE 1255PM. |
| Apr 30, 4:30 PM MDT | NON-TSTM WND DMG | Bainville, MT | THE COMBINATION OF SNOW AND WIND CONTRIBUTED TO DAMAGE TO ABOUT 300 POWER POLES ACROSS EASTERN ROOSEVELT AND SHERIDAN COUNTIES TODAY. AN ESTIMATED 1500 RESIDENTS WERE WITHOUT POWER. INFORMATION RELAYED BY ROOSEVELT COUNTY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 4.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WWUS75 KGGW 301634 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1034 AM MDT SAT APR 30 2011 MTZ018-020-023-026-010000- /O.NEW.KGGW.HW.W.0004.110430T1634Z-110501T0000Z/ DANIELS-WESTERN ROOSEVELT-MCCONE-PRAIRIE- INCLUDING THE CITIES OF...SCOBEY...WOLF POINT...POPLAR...CIRCLE... TERRY 1034 AM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. * WINDS: NORTHWEST 35 TO 45 MPH...WITH GUSTS TO 60 MPH AT TIMES. * TIMING: WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS...BEFORE TAPERING OFF DURING THE EVENING. * IMPACTS: HIGH PROFILE VEHICLES MAY BE BLOWN OVER. OUTDOOR ITEMS MAY BE BLOWN AWAY. TREES MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-021-022-010045- /O.CON.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN 1034 AM MDT SAT APR 30 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY...BEFORE DIMINISHING THIS EVENING. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. && $$
2 follow-up statements
131 WWUS75 KGGW 302010 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 210 PM MDT SAT APR 30 2011 MTZ017-022-010000- /O.UPG.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/ /O.EXA.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN 210 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH AT TIMES. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...BEFORE DIMINISHING THIS EVENING. THE STRONGEST WINDS WILL OCCUR ACROSS SOUTHERN VALLEY AND EASTERN GARFIELD COUNTIES. * IMPACTS: HIGH PROFILE VEHICLES MAY BE BLOWN OVER. OUTDOOR ITEMS MAY BE BLOWN AWAY. TREES MAY BE DAMAGED. POWER LINES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ018-020-023-026-010000- /O.CON.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/ DANIELS-WESTERN ROOSEVELT-MCCONE-PRAIRIE- INCLUDING THE CITIES OF...SCOBEY...WOLF POINT...POPLAR...CIRCLE... TERRY 210 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. * WINDS: NORTHWEST 40 TO 50 MPH...WITH GUSTS TO 60 MPH AT TIMES. * TIMING: WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS... BEFORE TAPERING OFF DURING THE EVENING. * IMPACTS: HIGH PROFILE VEHICLES MAY BE BLOWN OVER. OUTDOOR ITEMS MAY BE BLOWN AWAY. TREES MAY BE DAMAGED. POWER LINES MAY BE DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-021-010200- /O.CON.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT 210 PM MDT SAT APR 30 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE DAY...BEFORE DIMINISHING THIS EVENING. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. && $$
707 WWUS75 KGGW 010008 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 608 PM MDT SAT APR 30 2011 MTZ017-022-023-010200- /O.EXP.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/ /O.EXA.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...CIRCLE 608 PM MDT SAT APR 30 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST 20 TO 30 MPH EARLY THIS EVENING. * TIMING: THE STRONG WINDS WILL CONTINUE TO DIMINISH THIS EVENING. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. && $$ MTZ018-020-026-010115- /O.EXP.KGGW.HW.W.0004.000000T0000Z-110501T0000Z/ DANIELS-WESTERN ROOSEVELT-PRAIRIE- INCLUDING THE CITIES OF...SCOBEY...WOLF POINT...POPLAR...TERRY 608 PM MDT SAT APR 30 2011 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STRONG WINDS THAT OCCURRED THIS AFTERNOON CONTINUE TO DIMINISH...THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MTZ016-021-010200- /O.CON.KGGW.LW.Y.0001.000000T0000Z-110501T0200Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM- INCLUDING THE CITIES OF...MALTA...SACO...WINNETT 608 PM MDT SAT APR 30 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH. * TIMING: THE STRONG WINDS WILL CONTINUE TO DIMINISH THIS EVENING. * IMPACTS: THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 30, 4:48 AM MDT, 5 hours 46 minutes earlier.
Area forecast discussion, Apr 30, 4:48 AM MDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 448 AM MDT SAT APR 30 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... VERY STRONG STACKED LOW PRESSURE SYSTEM MOVING INTO CENTRAL NORTH DAKOTA THIS MORNING. TIGHT PRESSURE GRADIENT INTO EASTERN MONTANA PRODUCING VERY STRONG WINDS THROUGH MOST OF THE CWA AS LOW DEEPENS OVER MINOT. WINDS BEGINNING TO DIMINISH OVER THE FAR WESTERN ZONES BUT WILL TAKE MOST OF THE DAY TO WEAKEN ELSEWHERE AS THE STORM WILL BE SLOW TO MOVE EAST. PRECIPITATION WRAPPING AROUND THE STORM HAS BEEN A MIX OF RAIN AND SNOW EARLY THIS MORNING AND IS DIMINISHING FROM THE WEST AS DRIER AIR IS PULLED INTO THE SYSTEM. VERY LITTLE ACCUMULATION OCCURING AS MOST AREAS ARE AT OR ABOVE FREEZING BUT WITH THE WINDS AND FALLING SNOW...VISIBILITIES ARE STILL VERY LOW IN PLACES. HAVE OPTED TO CANCEL BLIZZARD WARNING AND REPLACE WITH A WINTER WEATHER ADVISORY. FURTHER WEST WHERE WINTER WEATHER ADVISORY WAS IN PLACE...PRECIPITATION HAS ENDED SO HAVE CANCELLED THAT ADVISORY. WILL ALSO CONTINUE THE LAKE WIND ADVISORY FOR TODAY. FOLLOWING THIS STORM A RIDGE BEGINS TO BUILD INTO THE NORTHERN ROCKIES. NORTHWEST FLOW ALOFT WILL BRING A WEAK DISTURBANCE ACROSS MONTANA ON SUNDAY...WITH THE POTENTIAL FOR SCATTERED SHOWERS. DOWNSLOPE PATTERN DEVELOPS ON MONDAY FOR DRIER WEATHER RETURNING TO THE REGION. TEMPERATURES WILL ALSO BE WARMING AS THE RIDGE PUSHES EAST. EBERT .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... AN UPPER TROUGH...CURRENTLY SOUTH OF THE ALEUTIANS...WILL SWING OVER VANCOUVER ISLAND MONDAY EVENING. THIS WILL SPIN UP A STACKED CYCLONIC STORM OVER THE SOUTHERN CANADIAN PRAIRIE BY TUESDAY SENDING A COLD FRONT ACROSS NORTHEAST MONTANA. THE STORM MAY BE POSITIONED NORTH ENOUGH FOR MOST PRECIPITATION TO REMAIN TO OUR NORTH. THE TROUGH ENERGY SPLITS AS THE BASE OF THE TROUGH SENDING ENERGY ACROSS THE CENTRAL ROCKIES. THE BEST BET FOR NOW IS TO KEEP POPS IN FOR TUESDAY AND THURSDAY WHEN THE TROUGH MOVES FARTHER EAST. THE WINDS WILL BECOME NORTHWESTERLY AFTER THE FRONTAL PASSAGE AND INCREASE TO 15-25KTS THROUGH THURSDAY. THE WEAK UPPER RIDGING WILL DRY CONDITIONS OUT BEGINNING THURSDAY NIGHT AND ALLOW WINDS TO DIMINISH. WITH 850MB TEMPERATURES REMAINING ABOVE 0*C MOST PRECIPITATION SHOULD REMAIN LIQUID AND MAXIMUM SURFACE TEMPERATURES WILL NOT WANDER FAR FROM NORMAL. GFS...GEM AND EC FRONTAL AND TROUGH TIMING ARE SIMILAR...AS ARE GENERAL FEATURES THROUGH WEDNESDAY. THEN THE MODELS BUILD AN UPPER RIDGE ALONG THE WEST COAST WHICH MOVES OVER THE AREA AROUND THURSDAY NIGHT. BY FRIDAY THE MODELS GO OUT OF PHASE WITH THE NEXT STORM SYSTEM DROPPING OUT OF THE GULF OF ALASKA. THEREFORE MOST OF THE EXTENDED PERIOD THROUGH THURSDAY NIGHT THE MODELS ARE IN GOOD AGREEMENT. SCT && .AVIATION... THE STRONG SPRING STORM CONTINUES THIS MORNING AS IT MOVES INTO NORTH DAKOTA. THE SURFACE LOW AND UPPER LOW ARE STACKED UP AND DEVELOPING STRONG NORTHWESTERLY WINDS OF 25-40KTS. THESE WINDS WILL REMAIN STRONG ALL DAY THEN BEGIN TO DIMINISH THIS EVENING AS THE STORM CENTER MOVES INTO NORTHERN MINNESOTA. THE EASTERN TAF SITES WILL BE MOST AFFECTED BY LOW OVERCAST OF THE IFR/MVFR VARIETY AND POSSIBLY SN WITH BLOWING SNOW WHICH COULD REDUCE VISIBILITIES TO IFR THROUGH MORNING. SCT && .HYDROLOGY... THE MILK RIVER CONTINUES ITS VERY SLOW DECLINE FROM TAMPICO TO NASHUA. THE RIVER AT TAMPICO IS BELOW FLOOD STAGE. THE RIVER AT GLASGOW AND NASHUA ARE AT MINOR FLOOD STAGE AND GRADUALLY FALLING. THIS TREND SHOULD CONTINUE FOR AT LEAST THE NEXT WEEK. HOWEVER...A SIGNIFICANT AMOUNT OF SNOW CONTINUES TO BE ON THE GROUND IN THE CYPRESS HILLS REGION OF SOUTHWEST SASKATCHEWAN AND SOUTHEAST ALBERTA. WHEN THIS SNOW MELTS IT WILL FLOW DOWN FRENCHMAN CREEK...ENTERING THE MILK RIVER NEAR SACO SOMETIME IN MAY. ALTHOUGH THE EXACT TIMING OF THE MELT IS UNCERTAIN...WHEN THIS SNOWMELT OCCURS ANOTHER RISE ON THE MILK RIVER WILL LIKELY ACCOMPANY IT. THE MAGNITUDE AND TIMING OF THIS NEXT RISE IS UNCERTAIN AT THIS TIME. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE. WINTER WEATHER ADVISORY UNTIL 11 AM MDT THIS MORNING FOR SHERIDAN...RICHLAND...DAWSON...WIBAUX...EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 30, 6:34 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 634 AM MDT SAT APR 30 2011 MTZ016>018-020>023-026-059>061-011100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-PRAIRIE- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 634 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY AS A SPRING STORM SYSTEM MOVES THROUGH NORTH DAKOTA. WINDS WILL SUBSIDE BY THIS EVENING. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ019-024-025-027-062-011100- SHERIDAN-RICHLAND-DAWSON-WIBAUX-EASTERN ROOSEVELT- 634 AM MDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS AND A MIX OF RAIN AND SNOW WILL CREATE DIFFICULT TRAVEL CONDITIONS THIS MORNING AS A SPRING STORM SYSTEM MOVES THROUGH NORTH DAKOTA. THE PRECIPITATION WILL END BY LATE MORNING BUT THE STRONG WINDS WILL CONTINUE UNTIL THIS EVENING. A A BLIZZARD WARNING IS NOW IN EFFECT THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 30, 7:25 AM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
725 AM MDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM BLIZZARD PLENTYWOOD 48.77N 104.56W
04/30/2011 SHERIDAN MT LAW ENFORCEMENT
FROM PLENTYWOOD TO ANTELOPE...200 FT TO 1/2 MI VISIBILITY
WITH GUSTY WINDS...SWITCHING TO RAIN AND SNOW.
0335 AM BLIZZARD 10 N LINDSAY 47.36N 105.15W
04/30/2011 DAWSON MT TRAINED SPOTTER
1.5 INCHES OF SNOW WITH 35 MPH WINDS GUSTING TO 50 MPH.
LOST POWER ABOUT 1 HOUR AGO.
0405 AM BLIZZARD ESE WESTBY 48.87N 104.05W
04/30/2011 DIVIDE ND TRAINED SPOTTER
BLOWING SNOW...LESS THAN 1/4 MI VISIBILITY. CURRENTLY
WITHOUT POWER. 1.5 FOOT DRIFTS. MEDICINE LAKE AND
HOMESTEAD ALSO WITHOUT POWER.
0415 AM BLIZZARD PLENTYWOOD 48.77N 104.56W
04/30/2011 SHERIDAN MT LAW ENFORCEMENT
HIGHWAY 5 EAST MILE MARKER 7 HAS WHITEOUT
CONDITIONS...DEPUTY HAD TO STOP DUE TO VERY LITTLE
VISIBILITY.
0420 AM BLIZZARD WIBAUX 46.99N 104.19W
04/30/2011 WIBAUX MT EMERGENCY MNGR
TRUCKS HAVE BEEN REPORTED SLIDING OFF OF INTERSTATE
94...LESS THAN 1/4 MI VISIBILITY. 1-2 INCHES OF SNOW ON
THE GROUND WITH WINDS 30-35 MPH.
0605 AM BLIZZARD 15 SSE CULBERTSON 47.93N 104.45W
04/30/2011 RICHLAND MT TRAINED SPOTTER
VISIBILITY 1/8 MI...1 INCH OF SNOW WITH 1-2 FOOT
DRIFTS...25-35 MPH WINDS AND STILL SNOWING
0612 AM BLIZZARD 5 WSW GLENDIVE 47.08N 104.82W
04/30/2011 DAWSON MT TRAINED SPOTTER
74 MPH WIND GUST AT 504 AM...42 MPH SUSTAINED
0628 AM BLIZZARD WIBAUX 46.99N 104.19W
04/30/2011 WIBAUX MT EMERGENCY MNGR
NO POWER IN WIBAUX...WIND GUSTS AT BAKER 63 MPH.
0640 AM BLIZZARD S NAVAJO 48.79N 105.06W
04/30/2011 DANIELS MT TRAINED SPOTTER
WIND 35 MPH GUSTING TO 51 MPH. 0.10 OF PRECIP OVERNIGHT.
ICE ON NORTH FACE OF BUILDINGS.
0644 AM BLIZZARD 2 W BLOOMFIELD 47.41N 104.96W
04/30/2011 DAWSON MT TRAINED SPOTTER
62 MPH WIND GUST...40-45 MPH SUSTAINED. AT LEAST 2 INCHES
OF SNOW ON THE GROUND
0710 AM BLIZZARD ESE WESTBY 48.87N 104.05W
04/30/2011 DIVIDE ND TRAINED SPOTTER
VISIBILITY 15-20 FEET...VERY GUSTY WINDS AND STILL NO
POWER.
0710 AM BLIZZARD 5 WNW WIBAUX 47.02N 104.28W
04/30/2011 WIBAUX MT TRAINED SPOTTER
NEAR 0 VISIBILITY...45-50 MPH WINDS AND NO POWER.
&&
JBLocal storm report, Apr 30, 8:18 AM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
818 AM MDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM BLIZZARD 2 SSE SAINT PHILLIP 46.80N 104.12W
04/30/2011 WIBAUX MT TRAINED SPOTTER
3 FOOT DRIFTS WITH 50 MPH WINDS GUSTING TO 60
MPH...VISIBILITY LESS THAN 50 YARDS WITH WET HEAVY SNOW
&&
JBLocal storm report, Apr 30, 8:34 AM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
834 AM MDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM BLIZZARD 9 NW CARLYLE 46.73N 104.22W
04/30/2011 WIBAUX MT TRAINED SPOTTER
100 FOOT VISIBILITY...2 FOOT DRIFTS WITH 35 MPH WINDS
&&
JBThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:30 AM MDT | Winter Weather Advisory | GGW | Dawson, Richland, Roosevelt, Sheridan, Wibaux | 3 hr |
| Apr 30, 6:32 AM MDT | Blizzard Warning | GGW | Dawson, Richland, Roosevelt, Sheridan, Wibaux | 11 hr |
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.